Issues start again after 6 years

Where are you from (country)?
Israel

How did you find this forum -
Google

What is your current age, height, weight?
I’m 33, 172 cm, 66 kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
I used Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
Started 1mg daily and then switched to 0.5 every other day

What condition was being treated with the drug?
hairloss

For how long did you take the drug (weeks/months/years)?
Took it for 5 months in 2015

How old were you, and WHEN (date) did you start the drug?
27

How old were you when you quit, and WHEN (date) did you quit?
27.5

How did you quit (cold turkey or taper off)?
If I remember correctly, I tapered off

How long into your usage did you notice the onset of side effects?
Probably a month to 3 months in

What side effects did you experience that have yet to resolve since discontinuation?
Anxiety, brain fog, mainly mental issues

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
[v] Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
[v] Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
[v] Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
[v] Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
[v] Persistent Fatigue / Exhaustion
[v] Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
[v] Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
I didn’t take anything, things were starting to get better after 1-2 months out.

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
I know that my Prolactin levels were very high, but they returned to be normal after 1 month out

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

So after I quit Finasteride, everything returned to be normal for years. I assume there were still issues but they were mild so I didn’t even suspect that something is messed.
However, now when I recall back I did have some weird stuff and unexplained issues going on, which I am not sure related to my past use of Finasteride, but it’s possible.
6 years later, now, I suffer from severe SFN (small fiber neuropathy) including burning sensations and complete skin numbness in many areas. I found some topics of people here that had the same issue, but it’s weird that it’s happening to me 6 years after quitting. My guess, and according to what I read about SFN, is that it was always there, but things were very mild, and now for some reason (age \ hormonal changes \ diet) this is getting more noticable and worse.

It might be that the altered gene expression took it’s time to fulfill it’s eventuall effects on the body.

People that have been on fin for long and or still are are sometimes losing eyebrows much later.

1 Like

Hi @chongmet, and welcome to the forum!

This must be a frustrating situation. It also seems to be very unusual.
.
Did the new symptoms appear suddenly or gradually? Was there any change in medications or diet before they started?

Many substances and herbal supplements inhibit 5AR, and it’s possible that you ingested one of those. Repeated exposure to 5AR inhibitors seems to be a factor in developing this, and perhaps you had a vulnerability that was triggered.

1 Like

That’s a possibility, however how can I really make sure? I guess I can’t really…
I mean during these 6 years I was completely fine most of the time.
So basically there are 2 options:

  1. Either as you said, the altered gene expression took time to be noticed (but why now?)
  2. It’s not related specifically to my period with Fin

Hi thanks for the comment.
It’s indeed very frustrating, especially after reading that 99.9% of people developed small fiber neuropathy couldn’t find anything to help them recover (because they couldn’t really figure out the underlying cause, neither their hundreds of doctors)

I have mainly 2 issues:

  1. 50% skin numbness (no tingling, just numbness, if I was injected Lidocaine and it didn’t fade) in many areas (left arm, abdomen, forehead, scalp)
    This is a symptom I have never had in my life before.
  2. burning skin sensation that reminds of the sensation when there is a pressure that blocks blood flow, mainly when sleeping on pressure points like neck and lower back\buttlocks\higher legs.
    This symptom is something I did feel in the past but for a very short time like minutes. Now it persists.

I did change my diet lately, due to digestive problems that started few months ago, and I can also say that right before the symptoms started I consumed a very high dose of weekly chicken and meat, as well as raspberries.
I did that because I found out I am G6PD deficient and that means I needed to avoid legumes like beans, peas, cheakpeas, peanuts etc… so I was looking to compensate my daily protein intake, because I wanted to increase my muscle mass. So I guess I consumed higher than usual animal protein.

That’s all I can say about nutrition.
Right before the skin symptoms started, the temprature here significantly reduced, causing me joints pains in my wrists, fingers and toe.
I can mention that I have been suffering a lot from cold temperature in the recent years, to the point I easily have blue nails when exposed to cold temp but also when I feel stress. Which lead me to think I have some problems with the blood flow and circulatory system. Maybe this is what causes everything? I guess there is a strong relation between nerves and blood flow.
I also know that 5AR inhibitor like Fin, reducing DHT in cardiovascular system. Maybe I am lacking Nitric Oxide.

Any thoughts? Everything would help

Forgot to mention but I also suffer from what appears to be IBS (Irritable bowel syndrome) which causing extended periods of constipation